Alert archive / Utah / Wind Advisories in 2008

Wind Advisory 28, NWS Salt Lake City, UT

November 2, 2008

NWS Salt Lake City, UT issued this wind advisory at Nov 2, 2008, 10:16 AM MST. It took effect at Nov 2, 2008, 11:00 AM MST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Nov 2, 2008, 10:16 AM MST (17:16 UTC)
In effect from
Nov 2, 2008, 11:00 AM MST
Expired
Nov 2, 2008, 2:00 PM MST
In force
3 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 021716
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1016 AM MST SUN NOV 2 2008

...VIGOROUS COLD FRONT MOVING INTO THE WASATCH FRONT...

.A VIGOROUS COLD FRONT WITH EMBEDDED THUNDERSTORMS IS MOVING INTO
THE WASATCH FRONT THIS MORNING WITH STRONG GUSTY WINDS.

UTZ002>005-022100-
/O.NEW.KSLC.WI.Y.0028.081102T1800Z-081102T2100Z/
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS-
1016 AM MST SUN NOV 2 2008

...WIND ADVISORY IN EFFECT UNTIL 2 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. 

GUSTY WINDS TO 55 MPH ARE LIKELY THROUGH 2 PM AS A VIGOROUS COLD
FRONT WITH EMBEDDED THUNDERSTORMS MOVES THROUGH THE AREA. WINDS
WILL BE FROM THE SOUTH AHEAD OF THE FRONT AND THEN SHIFT TO THE
WEST NORTHWEST AFTER FRONTAL PASSAGE.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Nov 2, 9:44 AM MST, 32 minutes earlier.

Area forecast discussion, Nov 2, 9:44 AM MST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
944 AM MST SUN NOV 2 2008

.SYNOPSIS...A MOIST PACIFIC COLD FRONT WILL MOVE THROUGH THE AREA
TODAY AND THIS EVENING. A COLDER STORM IS EXPECTED MONDAY NIGHT
THROUGH EARLY WEDNESDAY.

&&

.DISCUSSION...COLD FRONT IS FLYING ACROSS THE WEST DESERT THIS
MORNING WITH EMBEDDED CONVECTION. FROPA AT SLC LIKELY AROUND 11 AM
MST WITH SOME CHANCE OF THUNDER WITH THE FRONT. AREAS AHEAD OF THE
FRONT HAVE SEEN SOME HEAVY RAIN OVERNIGHT AND THIS MORNING WITH UP
TO 2 INCHES REPORTED FROM THE ALTA/SNOWBIRD GAUGES AND A VERY
RELIABLE MANUAL OBSERVATION. SNOW LEVEL LOOKS LIKE IT HAS BEEN RISING THE
LAST TWO HOURS AND IS NOW ABOVE THE PEAKS BASED ON TOP OF COLLINS
CAMERA.

PERIODS OF RAIN AND SNOW BEHIND THE FRONT SHOULD LINGER UNTIL
ABOUT 8 PM WHICH IS THE TIME WHEN THE 500 MB TROUGH AXIS PASSES
AND THE AIRMASS BEGINS TO STABILIZE WITH WARM ADVECTION. SNOW LEVEL
BASED ON WET BULB ZERO HEIGHT IN NAM BUFR SOUNDINGS GETS DOWN TO
ABOUT 7500 FEET IN N. UTAH AND 8500 IN THE SOUTH BY THIS EVENING.
BELIEVE SNOW TOTALS WILL BE AT OR JUST BELOW ADVISORY LEVELS IN
THE MOUNTAINS WITH MINIMAL IMPACT BELOW 8500 FEET DUE TO WARM ROAD
SURFACES.

THERE IS A SUBTLE TROUGH FEATURE JUST ALONG THE N. CA/S. OR COAST
THIS MORNING THAT SHOWS UP IN WATER VAPOR IMAGERY AND 12Z GFS HAS
A 500 MB TROUGH IN BOTH THE WIND AND TEMPERATURE FIELD. THIS TROUGH COMES
THROUGH UTAH LATE TONIGHT AND COULD PRODUCE A FEW SHOWERS AFTER
MIDNIGHT.

THEN FLOW BACKS AHEAD OF MON NIGHT/TUESDAY TROUGH. QUICK LOOK AT
EARLY PORTION OF THE 12Z GFS AND THE 12Z NAM INDICATE THINGS STILL
ON TRACK FOR A MUCH COLDER SYSTEM WITH POTENTIAL FOR SIGNIFICANT
MOUNTAIN SNOW AND PERHAPS SOME DREADED LAKE EFFECT TOO.

CURRENT FORECAST IN GOOD SHAPE AND NO CHANGES AT THIS TIME.

&&

.AVIATION...STRONG SOUTH WINDS AHEAD OF THE APPROACHING COLD FRONT
ARE EXPECTED TO CONTINUE FOR THE NEXT FEW HOURS AT THE SLC TERMINAL.
THE FRONT IS EXPECTED TO MOVE THROUGH THE AIRFIELD BETWEEN 18Z AND
19Z THIS MORNING. CEILINGS WILL LOWER BELOW 4000 FEET WITH THE COLD
FRONT...WITH PERIODS OF MVFR CEILINGS AND VISIBILITIES OCCURRING IN
THE HEAVIEST RAIN AS THE COLD FRONT PASSES. A 30 PERCENT CHANCE OF A
THUNDERSTORM ALONG THE FRONTAL BOUNDARY IS ALSO POSSIBLE. BEHIND THE
FRONT CEILINGS SHOULD REMAIN VFR FOR THE MOST PART BUT BELOW 6000
FEET.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

PUBLIC...DUNN
AVIATION...YOUNG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Nov 2, 5:57 AM MST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
557 AM MST SUN NOV 2 2008

UTZ001>016-019>021-517-518-WYZ021-031200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
557 AM MST SUN NOV 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A MOIST BUT MILD PACIFIC STORM SYSTEM WILL BRING COOLER
TEMPERATURES AND WIDESPREAD PRECIPITATION TO THE OUTLOOK AREA
TODAY WITH RAIN IN THE VALLEYS AND RAIN AND SNOW IN THE
MOUNTAINS.

HIGH SNOW LEVELS IN THE MORNING WILL LOWER TO AROUND 7500 FEET IN
THE AFTERNOON OVER THE NORTH AND 8500 FEET IN THE SOUTH.
SIGNIFICANT AMOUNTS OF SNOW WILL ACCUMULATE ABOVE ABOUT 8500 FEET
IN THE NORTH.

PRECIPITATION WILL END IN THE EVENING WITH PARTIAL CLEARING
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A BRIEF BREAK IN THE STORMINESS IS EXPECTED MONDAY THEN A SECOND
COLDER STORM WILL BRING ANOTHER ROUND OF PRECIPITATION TO MAINLY
NORTHERN AND CENTRAL PORTIONS OF THE AREA MONDAY NIGHT AND
TUESDAY. HEAVY SNOW ACCUMULATION IS LIKELY IN THE NORTHERN
MOUNTAINS BY WEDNESDAY. SNOW LEVELS WILL LIKELY DROP TO THE
NORTHERN VALLEY FLOORS BY LATE TUESDAY WITH SOME ACCUMULATION
THERE AS WELL BY MIDDAY WEDNESDAY.

SNOW SHOWERS WILL TAPER OFF WEDNESDAY EVENING.

MOSTLY DRY WEATHER WILL PREVAIL THROUGH THE REST OF THE WEEK WITH
ONLY A SLIGHT CHANCE OF RAIN AND SNOW OVER THE FAR NORTH THURSDAY
AND FRIDAY.

TEMPERATURES WILL GRADUALLY WARM THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 3:10 PM MSTWinter Storm WatchSLC25 hr

Nearby

Wind Advisories in Utah, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.